About methotrexate

Thank you for your replies about methotrexate. I saw the consultant and now have a script for it. I know I am very depressed at the moment which has probably been bubbling under for a while now. I had had a good spell in the summer, and then a friends son died, I had an awful stomach bug and my symptoms flared up. also I think being ill with something else for two weeks for something else and then more symptoms of RA was too much. everything has come down like a house of cards. I am already on an antidepressant but I have talked to the Dr about seeing a psychologist. I just feel all over the place like i'm on autopilot, so many emotions its like being on a rollercoaster. Sad one minute, angry, in a daze, my brain feels like it is in a fog. Thankyou for listening.

7 Replies

oldestnewest
  • Hi Maywing

    What a lot to have on your plate, regardless of the RA. But as you know, depression is very common amongst people who have RA. My consultant says it's similar to the kind of depression people get when they've had a viral infection, and not necessarily connected to feelings about having RA - though of course it can be that too. He said that having active RA is in some ways like having the flu all the time because your immune system is working hard in the same way that it would if it was dealing with an infection.

    I've had two series of counselling - seven sessions each - and it was really helpful to chew over how I felt about the disease, work, family and all those things that get tied up together. She helped me to see that it was OK to feel fed up and angry, especially as my workplace was not unduly helpful.

    What day are you going to take your methotrexate? It's generally reckoned best to take it at night, on a full stomach. I chose to take mine on a Thursday because I would only have one work day to get through, but so that it wouldn't spoil the weekend for my daughter, who was only 9 at the time - though as it turned out I felt OK with it anyway.

    Good luck,

    Dotty xxx

  • Maywing I'm in no position to comfort you having been going through similar sort of stuff for a few years myself and having just started anti-d's too. But Methotrexate kept me really pretty well despite some unpleasant side effects when I was on it for 18 months. In fact it's the reason I'm only vaguely flaring now after 6 weeks off it - and when I was moaning on it for some of that time I was incredibly well and fit and could do most stuff without flagging. Now that I'm off it I know just how much it did for me and that was a helluva lot so I really hope, as many people do find, that this drug sorts out your RA good and proper and you get your happiness back for a good long time on it. Tilda x

  • Tilda and dotty thank you for your messages. the other reason I saw the consultant yesterday was for a steroid injection in my wrist for carpal tunnel. So I had it ....ouch! This morning I woke up and after having breakfast felt so drowsy that I had to go back to bed. On waking I was still feeling very out of it and almost like being in a daze. I ate lunch and started to feel more woozy and sleepy also my stomach was not feeling good. nausea and discomfort. My stomach has been sensitive for a week or so which I put down to the stomach bug. But because I had flares last week I was taking more doses of naproxen and the odd codeine. I always try to take Naproxen on a full stomach always with Omneprazole. I have had times before when my stomach has ben upset and they have said it is probably Nsaids. now I am wondering if the steroid injection may be effecting me. I rang the Dr and asked for a telephone appointment (this was at 3pm) and I haven't heard anything. A bit strange. any ideas about the side effects?xx

  • It's probably a combination of all of the meds plus everything catching up with you emotionally:-(

    I'm always dopey and not fully alert when I'm flaring - it's your body telling you to lie down and rest.

    Hope this eases soon - you're not alone so keep on blogging and getting the support you need. One way or another we've all been some version of where you are now and yes, it will improve:-)

    Cece x

  • If you can, just put yourself to bed and sleep. It's your body's way of telling you it's very tired by all this and would like more rest.

    Sleep well,

    Dotty xx

  • Depression always hits initially when the realisation hits home. Then as the meds do their work confidence grows. Those meds will not be allowed to cause you any harm if you're having regular blood checks. I'm on max dose Methotrexate and just started Tocilizumab. Hopefully will be able to come of MTX which is becoming less effective. Right now I have no symptoms. No pain, no swelling, no stiffness and zero inflammation. (Not much different from a dead person) Take each day as it comes and remember there's a medication out there that will be right for you if not now, in the near future. Depression is a state of mind. Stay positive and keep occupied. You'll cope much better

  • Thank you for your replies. To harry I like your sense of humour. To Dotty Tilda and cece thank you for your support.

You may also like...